Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Sep 22, 2010, 7:01 PM CDT for Custer County, Nebraska. It was in force for 29 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2010, 7:01 PM CDT (00:01 UTC)
- Expired
- Sep 22, 2010, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Custer County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 7:06 PM CDT | TSTM WND GST 80 | 3 S Broken Bow, NE | THE WINDS WERE ACCOMPANIED BY ONE HALF INCH DIAMETER HAIL. |
| Sep 22, 7:11 PM CDT | TSTM WND GST 60 | 6 Ssw Broken Bow, NE | THE WINDS WERE ACCOMPANIED BY QUARTER SIZE HAIL. |
| Sep 22, 7:11 PM CDT | HAIL 1 | 6 Ssw Broken Bow, NE | |
| Sep 22, 7:20 PM CDT | FUNNEL CLOUD | 5 E Broken Bow, NE | |
| Sep 22, 7:40 PM CDT | TSTM WND GST 45 | 4 W Arcadia, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
851 WFUS53 KLBF 230001 TORLBF NEC041-230030- /O.NEW.KLBF.TO.W.0075.100923T0001Z-100923T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT WED SEP 22 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 730 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BROKEN BOW...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BERWYN...ANSLEY...WEISSERT...WESTERVILLE...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...COMSTOCK AND HIGHWAY 92 MILE MARKER 300. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4125 9918 4124 9964 4140 9974 4163 9921 TIME...MOT...LOC 0001Z 245DEG 23KT 4136 9958 $$ SCHULTZ/JACOBS
2 follow-up statements
762 WWUS53 KLBF 230014 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 714 PM CDT WED SEP 22 2010 NEC041-230030- /O.CON.KLBF.TO.W.0075.000000T0000Z-100923T0030Z/ CUSTER NE- 714 PM CDT WED SEP 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL CUSTER COUNTY UNTIL 730 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BERWYN...OR 6 MILES EAST OF BROKEN BOW... MOVING NORTHEAST AT 25 MPH. IN ADDITION...AT 706 PM CDT THIS STORM PRODUCED 80 MPH WINDS 3 MILES SOUTH OF BROKEN BOW. LOCATIONS IMPACTED INCLUDE... ANSLEY...WEISSERT...WESTERVILLE...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...COMSTOCK AND HIGHWAY 92 MILE MARKER 300. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4125 9918 4124 9964 4140 9974 4163 9921 TIME...MOT...LOC 0013Z 245DEG 23KT 4139 9950 $$ SCHULTZ
257 WWUS53 KLBF 230032 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 732 PM CDT WED SEP 22 2010 NEC041-230041- /O.EXP.KLBF.TO.W.0075.000000T0000Z-100923T0030Z/ CUSTER NE- 732 PM CDT WED SEP 22 2010 ...THE TORNADO WARNING FOR EAST CENTRAL CUSTER COUNTY HAS EXPIRED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CUSTER COUNTY UNTIL 745 PM CDT. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 4125 9918 4124 9964 4140 9974 4163 9921 TIME...MOT...LOC 0014Z 245DEG 23KT 4139 9949 $$ SCHULTZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:35 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 3:35 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT WED SEP 22 2010 .DISCUSSION... LOW TO MID LEVEL WIND FIELDS HAVE INCREASED PAST 6 HOURS PER KLBF RAOBS...AND AS EML HAS MIXED DOWNWARD...THE WARM FRONT HAS LIFTED OUT OF PLATTE RIVER VALLEY INTO NORTH CENTRAL NEBRASKA BY 20Z. THIS BOUDARY WILL BE THE FOCUS FOR ANOTHER ROUND OF SEVERE WEATHER IN THE COMING HOURS. MESO-ANALYSIS SHOWING CAP HAS BEEN ERODED IN THE WARM SECTOR WHERE MUCAPES RUNNING 2500J/KG OR MORE. JUST WAITING FOR KICKER WHICH WATER VAPOR HINTS SHOULD BE EMBEDDED IN THE INCREASING MOISTURE CRESTING THE COLORADO ROCKIES ATTM. SOME CONCERN WITH SUBSIDENCE OVER NORTHERN NEBRASKA IN WAKE OF MORNING CONVECTION BUT SAT PICTURES AND OBSERVATION WOULD INDICATE LLVL CONVERGENCE INCREASING IN VCNTY OF FRONT WITH BLDG CU. GOES DPI TPW AND PWAT PLOTS INDICATE ANOMALOUSLY MOIST AIRMASS IN PLACE FROM THE DESERT SW INTO THE CENTRAL PLAINS. PWAT IN KLBF RAOB 1.16 AT 18Z AND WITH 305-310K MOISTURE TRANS VECT STILL SHOWING STRONG ADVECTION INTO CWA THROUGH THE NIGHT...EXPECT THIS VALUE MAY SLIGHTLY INCREASE...WITH VALUES NEAR 1.25 INCHES IN THE 99TH PERCENTILE FOR MID SEPTEMBER. NUMBEROUS REPORTS OF HEAVY RAINFALL THIS MORNING ACROSS NORTH CENTRAL NEBRASKA AND WITH SEVERAL SMALLER BASINS AOB THE 1.5 INCH MARK FOR 1-3HR FFG HAVE DECIDED TO ISSUE A FF WATCH ACROSS PORTIONS OF THE NORTHEAST. AS MENTIONED STRONG MOISTURE TRANSPORT IS INDICATED ALONG WITH STRONG MOISTURE CONVEGENCE ON NOSE OF MODERATELY STRONG H7 THETA E RIDGE AXIS AND K INDEX VALUES PUSHING 40 OVER THIS REGION. SET UP LOOKS FAVORABLE FOR THE WARM FRONT TO ALIGN WITH THE WSW FLOW ALOFT AND STORMS MAY TRAIN OR REGENERATE OVER FFA AREA NEAR THE FRONT AS THE SFC LOW PUSHES OUT OF NE COLORADO INTO CENTRAL SANDHILLS. OTHER CONCERN OF COURSE IS POSSIBILITY OF SVR WX. MODERATE TO VERY UNSTABLE ATMOSPHERE IN PLACE WITH DEW POINTS IN THE MID TO UPPER 60 POOLING NEAR THE FRONT WHICH SHOULD LEAD TO FAIRLY LOW LCL HEIGHTS. CLOUD STREETS ALIGNED SSE/NNW INTO VCNTY OF FRONT WOULD SUGGEST TOR POTENTIAL AND SOME OF THE MESO PARAMETERS BEGINNING TO POINT TO NORTHEAST ZONES AS STEEP LLVL LAPSE RATES OVER EXPANDING OUT OF SC NEBRASKA WHERE LOW LEVEL CAPE IS ALSO THE HIGHEST ATTM. CAPE PROFILE OVERALL MUCH MORE BULKY THAN PAST SEVERAL EVENTS AND EXPECT LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT TONIGHT AS SUPERCELL MODE LOOKS FAVORABLE. MAIN UPPER TROF WILL WAIT TILL THURSDAY MORNING TO PROGRESS INTO THE HIGH PLAINS WITH COLD FRONT PROGRESSING THROUGH THE EASTERN CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS. FORCING ALONG THIS FRONT WILL KEEP HIGH POPS IN THE EAST FOR THUR MORNING WITH TAPERING OFF OF THE PCPN EXPECTED AS THE DOWNSLOPE FLOW AND SUBSIDENCE TAKES HOLD IN THE AFTERNOON. THERE MAY BE JUST ENOUGH ELEVATED INSTABILITY UNDER THE COLD CORE OF THE TROF TO KEEP CONVECTION GOING ACROSS NORTHERN CWA INTO THE LATE AFTERNOON HOURS BUT EXPECT AS SUNSETS THURSDAY EVENING CLEARING SKIES WILL BE SPREADING ACROSS THE CWA. AS FOR TEMPERATURES...THE COOL ADVECTION BEHIND THE FRONT AND CLOUD COVER ACROSS THE NORTH MAY NOT ALLOW TEMPS TO RECOVER MUCH AND HAVE KEPT HIGH DOWN IN THE LOW TO MID 60 NORTH OF HIGHWAY 2. SOMESHINE AND DONWSLOPE WINDS MAY BE ENOUGH TO NEUTRALIZE THE CAA AND TEMPERATURES IN THE 70S ARE EXPECTED. SHOULD BE A MAINLY DRY AND NEAR SEASONAL FORECAST BEYOND THIS WITH THE ONLY CHANGE TO THE FORECAST ATTM IS TO ADD SLIGHT CHANCE POPS FRIDAY NIGHT INTO SATURDAY. MODELS HAVE BEEN SHORT ON CONSISTENCY THIS PAST FEW DAYS WITH AMPLIFYING RIDGE OVER WESTERN STATES AND DEEPENING TROF OVER UPPER MIDWEST. MODELS BEGINNING TO CLUSTER ON A STRONGER WAVE DROPPING THROUGH THE DAKOTAS AND CLOSING OFF NEAR UPPRT MS VALLEY SATURDAY AFTERNOON. FOR NOW HAVE SLIGHT CHANCES WITH MOISTURE RETURN IN QUESTION BEHIND THIS LEADING SYSTEM. TEMPS WILL ALSO BE SLIGHTLY COOLER UNDER THIS SCENARIO AND HAVE BEEN TWEAKED DOWNWARD A FEW DEGREES THROUGH EARLY NEXT WEEK. && .AVIATION... CONDITIONS EXPECTED TO DETERIORATE ACROSS WESTERN AND CENTRAL NEB TONIGHT...INCLUDING BOTH THE KLBF AND KVTN TAF SITES. A WARM FRONT CURRENTLY EXTENDS FROM NEAR KOFK TO KBBW TO KIML. THIS FRONT WILL MOVE LITTLE TONIGHT AS LOW PRESSURE TRACKS NORTHEAST ALONG THE FRONT. LOW STRATUS CLOUDS AND IFR/MVFR CONDITIONS HAVE PERSISTED MUCH OF THE DAY TO THE NORTH OF THIS BOUNDARY...AND SOME IMPROVEMENT IN THAT IS EXPECTED THIS EVENING. OTHERWISE THUNDERSTORMS SHOULD DEVELOP ACROSS THE AREA THIS EVENING...SOME POSSIBLE SEVERE. A MIX OF VFR AND MVFR EXPECTED OUTSIDE OF THUNDERSTORMS...WITH LOCAL IFR IN AND NEAR THUNDERSTORMS. SURFACE WINDS WILL BE EAST TO SOUTHEAST AT 5 TO 15 KNOTS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR NEZ006>010. && 13/TAYLOR
Hazardous weather outlook, Sep 22, 4:07 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT WED SEP 22 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT WED SEP 22 2010 /307 PM MDT WED SEP 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA FROM LATE THIS AFTERNOON INTO TONIGHT. LARGE HAIL THE SIZE OF GOLF BALLS OR BIGGER...DAMAGING WINDS...AND EVEN TORNADOES ARE ALL POSSIBLE. THE TORNADO THREAT WILL BE HIGHEST IN THE VICINITY OF A WARM FRONT THAT EXTENDS FROM IMPERIAL NORTHEAST THROUGH THE NORTH PLATTE...BROKEN BOW...AND ONEILL AREAS. THE SEVERE WEATHER THREAT WILL BEGIN DECREASING AFTER MIDNIGHT CDT AS THE STORMS FORM INTO A LARGER COMPLEX. HOWEVER...HEAVY RAIN WILL REMAIN A THREAT ALL NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM CDT TONIGHT UNTIL 10 AM CDT THURSDAY MORNING FOR BOYD...BROWN... HOLT...KEYA PAHA...AND ROCK COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT OF HEAVY RAIN WILL PERSIST INTO THURSDAY MORNING OVER PARTS OF NORTH CENTRAL NEBRASKA. STORMS ARE ALSO POSSIBLE BUT THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
In the hours before
Special weather statement, Sep 22, 5:57 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 557 PM CDT WED SEP 22 2010 NEZ059-222330- LINCOLN NE- 557 PM CDT WED SEP 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DICKENS...OR 17 MILES NORTH OF HAYES CENTER...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DICKENS... WELLFLEET... HIGHWAY 83 MILE MARKER 60... HIGHWAY 83 MILE MARKER 70... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 13
Special weather statement, Sep 22, 6:24 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 624 PM CDT WED SEP 22 2010 NEZ038-230015- CUSTER NE- 624 PM CDT WED SEP 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 715 PM CDT... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BROKEN BOW...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROKEN BOW... WEISSERT... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:37 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Sep 22, 7:44 PM CDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Sep 22, 10:23 PM CDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
| Sep 22, 10:28 PM CDT | Areal Flood Advisory | LBF | Custer | 6 hr |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.